MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4) the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the stent malapposition; however the treatment appears to be related to circumstances of the procedure.It should be noted the xience alpine everolimus eluting coronary stent system electronic instructions for use states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The other xience alpine device referenced in describe event or problem and concomitant medical products is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the patient was admitted (b)(6) 2016 with st-elevation myocardial infarction (stemi) and a 3.5x23mm xience alpine stent was implanted without issue in the distal right coronary artery.The next day and while the patient was still in the hospital the patient was experiencing angina and the physician brought the patient back for an angiography check.Angiography confirmed thrombus in the 3.5x23mm alpine stent and thrombectomy was performed.A 4x38mm xience alpine stent was inserted through the 3.5x23mm alpine stent to treat the thrombosis and due to the length of the lesion.It was noted that both stents were not fully apposed to the vessel wall.Thus, post-dilatation was performed using a 4.5mm balloon to ensure appropriate wall apposition.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5933601
Report Number2024168-2016-05927
Device Sequence Number16451307
Product Code NIQ
UDI-Device Identifier08717648199660
UDI-Public(01)08717648199660(17)190131(10)6012541
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number1125400-38
Device Lot Number6012541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2016
Initial Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.5X23 XIENCE ALPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight125